Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 417, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2006, 7:58 PM CDT for Okmulgee County, Oklahoma. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2006, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 15, 2006, 8:12 PM CDT
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 8:00 PM CDT | TSTM WND DMG | 1 N Hectorville, OK | TREES AND LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 160058 SVRTSA OKC111-160130- /O.NEW.KTSA.SV.W.0417.060816T0058Z-060816T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 758 PM CDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 830 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF BALD HILL TO BALD HILL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HECTORVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3586 9607 3571 9585 3586 9576 3586 9601 $$
1 follow-up statement
000 WWUS54 KTSA 160112 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 PM CDT TUE AUG 15 2006 OKC111-160122- /O.CAN.KTSA.SV.W.0417.000000T0000Z-060816T0130Z/ OKMULGEE OK- 812 PM CDT TUE AUG 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3586 9607 3571 9585 3586 9576 3586 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:49 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT TUE AUG 15 2006 .DISCUSSION... SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED... BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS. UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT. THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL. WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL. MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 98 77 100 / 40 20 10 10 FSM 72 101 74 102 / 30 10 0 10 MLC 76 103 77 104 / 20 10 10 10 BVO 68 99 71 101 / 50 30 10 10 FYV 68 93 67 95 / 30 10 0 10 BYV 66 93 67 96 / 20 10 0 10 MKO 72 98 73 101 / 30 10 10 10 MIO 69 97 73 100 / 20 20 10 10 F10 75 100 76 101 / 30 10 10 10 HHW 77 104 78 104 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 15, 7:55 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 755 PM CDT TUE AUG 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 755 PM CDT TUE AUG 15 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING . DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CONTINUE THIS EVENING...WITH MOST ACTIVITY CONFINED TO NORTHEAST OKLAHOMA. LOSS OF DAYTIME HEATING WILL PRECLUDE SIGNIFICANT ADDITIONAL DEVELOPMENT...HOWEVER ISOLATED STORMS WILL STILL BE POSSIBLE OVER THE NEXT FEW HOURS...MAINLY ACROSS NORTHEAST OKLAHOMA WHERE LOCALIZED INSTABILITY MAXIMUMS WILL REMAIN SUFFICIENT FOR DEVELOPMENT. DAMAGING DOWNBURST WINDS WILL ALSO REMAIN POSSIBLE WITH THUNDERSTORMS. CONDITIONS WILL BECOME LESS FAVORABLE TO SUPPORT THUNDERSTORMS AS THE ATMOSPHERE STABILIZES BY LATE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR THE RED RIVER CONTINUES TO WASH OUT. AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 15, 6:20 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT TUE AUG 15 2006
OKZ072-152345-
SEQUOYAH OK-
620 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 620 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF MARBLE CITY TO BRUSHY TO 5 MILES
NORTH OF GANS TO GANS...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GANS...MULDROW...
ROLAND...BRUSHY...SHORT AND MARBLE CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Aug 15, 6:23 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT TUE AUG 15 2006
OKZ068-160030-
CHEROKEE OK-
623 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 623 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF HULBERT TO 6 MILES
SOUTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TAHLEQUAH...
HULBERT...ELDON AND LOST CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 15, 6:44 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT TUE AUG 15 2006
OKZ064>066-160015-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
644 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK AND WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 644 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS BETWEEN BRISTOW AND OKEMAH...MOVING NORTHEAST AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OKFUSKEE...WELTY...BEGGS...BRISTOW...SLICK...MOUNDS AND
KELLYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 15, 6:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT TUE AUG 15 2006
OKZ065-160015-
OKFUSKEE OK-
646 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF MASON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Aug 15, 7:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG POTEAU 35.05N 94.62W
08/15/2006 LE FLORE OK PUBLIC
BARN ROOF BLOWN OFF
&&
PBSLocal storm report, Aug 15, 7:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG SALLISAW 35.46N 94.79W
08/15/2006 SEQUOYAH OK TRAINED SPOTTER
ROOF BLOWN OFF OF ELEMENTARY SCHOOL, 50 LARGE TREES DOWN,
POWERLINES DOWN
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 46 min |
| Aug 15, 7:31 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Aug 15, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.